Alert archive / New York / Flash Flood Warnings in 2020

Flash Flood Warning 8, NWS Buffalo, NY

July 11, 2020Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 11, 2020, 2:41 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2020, 2:41 PM EDT (18:41 UTC)
Expired
Jul 11, 2020, 6:45 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:53 PM EDTFLASH FLOODCollins, NYFLOODING ON COLLINS ROAD.
Jul 11, 4:12 PM EDTFLASH FLOODSouth Dayton, NYFLOODING WITH ROAD CLOSURES IN SOUTH DAYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WGUS51 KBUF 111841
FFWBUF
NYC009-013-029-112245-
/O.NEW.KBUF.FF.W.0008.200711T1841Z-200711T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
241 PM EDT Sat Jul 11 2020

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Northwestern Cattaraugus County in western New York...
  Southeastern Erie County in western New York...
  Northeastern Chautauqua County in western New York...

* Until 645 PM EDT.

* At 240 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Fredonia, Springville, Gowanda, Ashford Hollow, East Concord,
  Concord, Collins, Holland, Stockton and Dayton.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4244 7849 4216 7936 4240 7943 4267 7854

FLASH FLOOD...RADAR INDICATED

$$

JLA
2 follow-up statements
853 
WGUS71 KBUF 112057
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
457 PM EDT Sat Jul 11 2020

NYC009-013-029-112245-
/O.CON.KBUF.FF.W.0008.000000T0000Z-200711T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-Erie NY-Chautauqua NY-
457 PM EDT Sat Jul 11 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHWESTERN CATTARAUGUS...SOUTHEASTERN ERIE AND NORTHEASTERN
CHAUTAUQUA COUNTIES...

At 455 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area were beginning to shift east of warned 
area. Up to 2.50 inches of rain have already fallen. Flash flooding 
is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Fredonia, Springville, Gowanda, Ashford Hollow, East Concord,
Concord, Collins, Holland, Stockton and Dayton.

Additional rainfall amounts of up to 1 inch is possible in the 
warned area, especially over northwest and north central Cattaraugus 
county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4244 7849 4216 7936 4240 7943 4267 7854

FLASH FLOOD...RADAR INDICATED

$$

JLA
418 
WGUS71 KBUF 112244
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
644 PM EDT Sat Jul 11 2020

NYC009-013-029-112253-
/O.EXP.KBUF.FF.W.0008.000000T0000Z-200711T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-Erie NY-Chautauqua NY-
644 PM EDT Sat Jul 11 2020

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CATTARAUGUS...
SOUTHEASTERN ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT
645 PM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4244 7849 4216 7936 4240 7943 4267 7854

$$

JLA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:29 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 11, 2:29 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
229 PM EDT Sat Jul 11 2020

.SYNOPSIS...
A complex area of low pressure including the tropical remnants
of Fay will move across the region through this evening.
Widespread showers with this system will alleviate drought
conditions, but there's also a risk of thunderstorms producing
locally heavy rainfall and damaging winds. Showers and storms
will taper off tonight, followed by scattered thunderstorms on
Sunday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Early this afternoon, rain has finally spread into most of
western New York. The driving feature is an unusually sharp and
compact shortwave which is moving across Western New York. The
steadiest rains are with this feature, with radar showing spokes
of convection extending outward from it. This is also producing
an area of gusty northwest winds just behind it, which has
caused wind gusts to around 50 mph at Erie, PA and in Jamestown.
Winds with this will diminish by late afternoon as the meso-low
pulls away.

There is a slight risk of flooding today, with localized
rainfall amounts of 2 inches possible. Precipitable water values
on the 12Z Buffalo sounding are 1.65 inches, with higher
amounts likely as the tropical remnants of Fay get wrapped into
the system. Following latest high resolution guidance, it
appears the bulk of this will pass along or to the south of a
Buffalo to Rochester to Oswego line today. In general, expect a
swath of a half inch to an inch of rain with this, which would
be beneficial alleviating drought conditions. However, locally
higher amounts will occur in heavier or slow moving storms,
which have the potential to cause flash flooding depending on
location and intensity. Will have to monitor lake boundaries,
and boundaries associated with the shortwave and associated
low.

Also, some of these storms have the potential to become strong
to severe in the afternoon through the evening hours. Although,
bulk 0-6km shear values are rather weak with only 15-20 knots
but BUFKIT profile soundings do show plenty of CAPE, especially
for our eastern counties. SPC has parts of the area from
roughly Rochester/Finger Lakes region into the North Country in
a Marginal Risk for severe storms with the potential for
damaging winds.

Showers and thunderstorms will end from west to east tonight.
Expect mostly dry and a partial clearing west of Rochester with
showers/storms lingering east of Lake Ontario through the early
morning hours.

It will be notably cooler, with temperatures dropping this
afternoon with the onset of rain showers. Lows will range from
the upper 50s to upper 60s tonight.

Trimmed back Pops for Sunday, with guidance suggesting the
initial shortwave will exit quickly to the east. There still
will be a broad trough across the region, which will support
scattered afternoon showers and possibly a thunderstorm. Lake
breeze boundaries may provide a focus showers and storms. It
will be notably cooler on Sunday with highs within a few
degrees of 80 at most locations.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A deep upper level trough will progress northward across the eastern
third of the CONUS Sunday night through Monday night. While the
trough axis will reside overtop of the region, this pattern will
allow for the passage of a shortwave across the region Sunday night.
In its wake, another shortwave will pass through Monday which will
cause the overall pattern to shift.

With the passage of the first shortwave Sunday night into Monday,
its associated surface low and cold frontal boundary will bring
chances for rain showers. Shower and storm chances will remain
through Monday night as another shortwave will promote diurnally
driven convection. Otherwise, temperatures Monday will warm up to
mid to upper 70s across the region.

As the upper level pattern begins to shift Monday night and Tuesday,
surface high pressure will begin to build eastward into the region.
With the high pressure pushing in from the west, the potential for
showers will diminish throughout Monday night, drying out for
Tuesday. High temperatures Tuesday will rise up into the upper 70s
and low 80s across the region.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The upper level ridge will flatten and move across the Northeast mid-
week. Warm air advection will bring warmer temperatures back into
the region with highs climbing into the upper 80s Wednesday.

The ridge continues to flatten and the flow becomes more or less
zonal with the exception of a few weak shortwave troughs that move
across the Great Lakes basin. An elongated area of high pressure
will sit across the lower half of the Lower 48 through Saturday.
Little sign of any widespread rainfall during this period however
showers and thunderstorms are possible. Heat and humidity will
increase into next weekend.

Supporting another heat wave are temperature forecasts from the
Climate Prediction Center (CPC). The Day 8-14 U.S. Hazards Outlook
map includes the Great Lakes region in an area for EXCESSIVE heat
during the July 18-24 period...and the corresponding 8-14 temp
outlook has a 70 percent bullseye for above normal temps over the
region.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms will become more widespread across
all of western and north central NY this afternoon as a potent
shortwave and frontal boundary pushes through the region.
Conditions will vary widely with localized IFR or lower in
storms, with mainly VFR outside of the storms.

Showers and storms end from west to east after 00Z with mainly
VFR flight conditions tonight. A modest 10 mph wind will limit
fog potential. A few scattered showers Sunday afternoon, but
otherwise mainly VFR.

Outlook...

Sunday night...VFR.
Monday...VFR/MVFR with showers and thunderstorms likely.
Tuesday and Wednesday...VFR.
Thursday...VFR/MVFR with a chance of showers and thunderstorms.

&&

.MARINE...
A meso low associated with a shortwave will push east of Lake
Erie this afternoon. Winds pick up abruptly behind this,
supporting Small Craft headlines.

Tonight, winds remain elevated but should drop off enough to
allow for conditions to subside below SCA on Lake Erie. On the
other hand, Lake Ontario winds and waves will pick up this
evening which will support SCA on Lake Ontario overnight into
Sunday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Sunday for NYZ019.
MARINE...Small Craft Advisory until 1 AM EDT Sunday for LEZ041.
         Small Craft Advisory until 1 AM EDT Sunday for LEZ040.
         Small Craft Advisory from 9 PM this evening to 11 AM
         EDT Sunday for LOZ042>044.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...EAJ
LONG TERM...HSK/RSH/Thomas
AVIATION...Apffel
MARINE...Apffel
Hazardous weather outlook, Jul 11, 4:27 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
427 AM EDT Sat Jul 11 2020

NYZ010>012-020-021-085-120830-
Northern Erie-Genesee-Wyoming-Cattaraugus-Allegany-Southern Erie-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop today. The main threat is heavy rainfall
with the potential for localized flooding. There is a slight risk
for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-007-008-013-014-120830-
Monroe-Jefferson-Lewis-Livingston-Ontario-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop today. There is a marginal risk that some
of the storms will become severe with damaging winds the main
threat. There is also a slight risk for excessive rainfall with the
potential for localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-120830-
Chautauqua-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop today. The main threat is heavy rainfall
with the potential for localized flooding. There is a slight risk
for excessive rainfall.

A high swim risk is expected tonight for beaches along Lake Erie.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-120830-
Niagara-Orleans-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop today. The main threat is heavy rainfall
with the potential for localized flooding. There is a slight risk
for excessive rainfall.

A high swim risk is expected tonight for beaches along Lake Ontario.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-120830-
Wayne-Northern Cayuga-Oswego-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms will develop today. There is a marginal risk that some
of the storms will become severe with damaging winds the main
threat. There is also a slight risk for excessive rainfall with the
potential for localized flooding.

A high swim risk is expected tonight for beaches along Lake Ontario.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A high swim risk is expected Sunday for beaches along Lake Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
427 AM EDT Sat Jul 11 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 11, 12:30 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1230 PM EDT Sat Jul 11 2020

NYZ002-011-111700-
Orleans-Genesee-
1230 PM EDT Sat Jul 11 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORLEANS AND NORTH
CENTRAL GENESEE COUNTIES...

At 1229 PM EDT, a strong thunderstorm was located near Oakfield, or
near Batavia, moving north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Batavia, Byron, Oakfield and Elba.

This includes Interstate 90 near exit 48.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4300 7806 4301 7831 4316 7834 4316 7802
TIME...MOT...LOC 1629Z 181DEG 14KT 4309 7818

JLA
Special weather statement, Jul 11, 1:28 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
128 PM EDT Sat Jul 11 2020

NYZ002-003-111815-
Orleans-Monroe-
128 PM EDT Sat Jul 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS AND
NORTHWESTERN MONROE COUNTIES...

At 127 PM EDT, a strong thunderstorm was located near Hamlin Beach
State Park, moving north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Brockport, Hilton, Hamlin Beach State Park, Holley, Kendall and
Morton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4341 7796 4339 7777 4338 7777 4322 7782
      4322 7805 4341 7812
TIME...MOT...LOC 1727Z 178DEG 13KT 4331 7794

JLA
Special weather statement, Jul 11, 1:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
135 PM EDT Sat Jul 11 2020

NYZ019-020-111815-
Chautauqua-Cattaraugus-
135 PM EDT Sat Jul 11 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 135 PM EDT, a strong thunderstorm was located 7 miles northeast of
Long Point State Park, or 9 miles north of Jamestown, moving
southeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jamestown, Falconer, Jamestown West, Frewsburg, Long Point State
Park, Gerry, Conewango, Ellington, Randolph, Celoron, East Randolph,
Sinclairville, Bemus Point, Kennedy, Ellery Center and Steamburg.

This includes Interstate 86 between exits 11 and 17.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4222 7944 4236 7924 4214 7885 4200 7903
      4200 7923
TIME...MOT...LOC 1735Z 312DEG 31KT 4223 7928

JLA
Special weather statement, Jul 11, 1:55 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Buffalo NY
155 PM EDT Sat Jul 11 2020

NYZ001-010-085-111845-
Southern Erie-Niagara-Northern Erie-
155 PM EDT Sat Jul 11 2020

...THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS ERIE AND SOUTHERN
NIAGARA COUNTIES...

A cluster of storms across the Buffalo Metro and along the Lake Erie
shore south of Buffalo will continue to produce heavy downpours into
mid afternoon. These storms will produce locally heavy rainfall,
which may result in ponding of water on roadways, and possibly
localized flooding.

LAT...LON 4258 7922 4259 7919 4264 7916 4267 7912
      4272 7909 4276 7898 4280 7892 4284 7893
      4289 7891 4293 7891 4296 7893 4298 7901
      4301 7902 4314 7870 4287 7848 4283 7849
      4256 7910 4257 7913 4255 7915 4253 7924

JLA
Special weather statement, Jul 11, 2:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
210 PM EDT Sat Jul 11 2020

NYZ001-002-010>012-111900-
Wyoming-Orleans-Genesee-Niagara-Northern Erie-
210 PM EDT Sat Jul 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WYOMING...
NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND
GENESEE COUNTIES...

At 210 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to Pavilion. Movement was
northeast at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Clarence, Batavia, Darien Lakes State Park, Le Roy, Pembroke, Akron,
Alden, Attica, Pavilion, Oakfield, Stafford, Alabama, Covington,
Corfu, Elba, Alexander, Wyoming, East Bethany, Bethany Center and
Wolcottsville.

This includes Interstate 90 between exits 48A and 47.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4295 7865 4319 7855 4303 7791 4295 7791
      4294 7793 4291 7794 4290 7796 4283 7796
      4279 7800
TIME...MOT...LOC 1810Z 213DEG 14KT 4302 7855 4290 7802

JLA
Special weather statement, Jul 11, 2:29 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
229 PM EDT Sat Jul 11 2020

NYZ003-004-111915-
Wayne-Monroe-
229 PM EDT Sat Jul 11 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND EAST
CENTRAL MONROE COUNTIES...

At 229 PM EDT, a strong thunderstorm was located near Fairport,
moving north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Webster, Fairport, Ontario, Walworth, Macedon, Union Hill and West
Walworth.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4306 7727 4305 7742 4329 7747 4330 7725
TIME...MOT...LOC 1829Z 183DEG 14KT 4312 7735

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:24 PM EDTSpecial Marine WarningBUF66 min
Jul 10, 8:36 PM EDTSpecial Weather StatementBUFChautauqua69 min
Jul 10, 8:53 PM EDTFlash Flood WarningBUFChautauqua106 min
Jul 11, 4:40 AM EDTSmall Craft AdvisoryBUF29 hr
Jul 11, 11:26 AM EDTBeach Hazards StatementBUFChautauqua14 hr
Jul 11, 11:48 AM EDTSpecial Weather StatementBUFChautauqua87 min
Jul 11, 12:30 PM EDTSpecial Weather StatementBUFGenesee30 min
Jul 11, 1:00 PM EDTSpecial Marine WarningBUF45 min
Jul 11, 1:20 PM EDTFlash Flood WarningBUFChautauqua4 hr
Jul 11, 1:28 PM EDTSpecial Weather StatementBUFMonroe47 min
Jul 11, 1:30 PM EDTSpecial Marine WarningBUF34 min
Jul 11, 1:35 PM EDTSpecial Weather StatementBUFChautauqua40 min
Jul 11, 1:55 PM EDTSpecial Weather StatementBUFErie50 min
Jul 11, 2:10 PM EDTSpecial Weather StatementBUFGenesee50 min
Jul 11, 2:18 PM EDTSevere Thunderstorm WarningBUFErie, Genesee39 min
Jul 11, 2:29 PM EDTSpecial Weather StatementBUFWayne46 min
Jul 11, 3:09 PM EDTSpecial Weather StatementBUFOswego51 min
Jul 11, 3:18 PM EDTSpecial Marine WarningBUF57 min
Jul 11, 3:30 PM EDTSpecial Weather StatementBUFMonroe60 min
Jul 11, 3:43 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne43 min
Jul 11, 4:02 PM EDTFlash Flood WarningBUFMonroe, Wayne4 hr
Jul 11, 4:11 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego64 min
Jul 11, 4:13 PM EDTSpecial Marine WarningBUF92 min
Jul 11, 4:23 PM EDTSevere Thunderstorm WarningBUFLewis67 min
Jul 11, 4:37 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego53 min
Jul 11, 4:52 PM EDTFlash Flood WarningBUFLivingston4 hr
Jul 11, 5:26 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis64 min
Jul 11, 6:39 PM EDTSpecial Weather StatementBUFNiagara36 min
Jul 11, 7:38 PM EDTSpecial Weather StatementBUFOswego37 min
Jul 11, 7:56 PM EDTAreal Flood WarningBUFMonroe6 hr
Jul 11, 7:56 PM EDTSevere Thunderstorm WarningBUFOswego43 min

Nearby

Flash Flood Warnings in New York, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.